Alert archive / Oklahoma / Wind Advisories in 2006
Wind Advisory 22, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Oct 30, 2006, 3:29 AM CST for 24 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas. It took effect at Oct 31, 2006, 1:00 AM CST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2006, 3:29 AM CST (09:29 UTC)
- In effect from
- Oct 31, 2006, 1:00 AM CST
- Expired
- Oct 31, 2006, 3:19 AM CST
- In force
- 2 hr
- Issued by
- NWS Norman, OK
All 27 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Foard County, TX, Hardeman County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 126 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2807 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 300929 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 329 AM CST MON OCT 30 2006 OKZ004>007-009>012-014>018-021>024-027-033>038-TXZ083>085-301730- /O.NEW.KOUN.WI.Y.0022.061031T0700Z-061031T1400Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- HARDEMAN-FOARD-WILBARGER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH... CHILLICOTHE...CROWELL...VERNON 329 AM CST MON OCT 30 2006 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CST TUESDAY. NORTH WINDS 30 TO 35 MPH WITH GUSTS OVER 40 MPH WILL OCCUR TONIGHT FOR SEVERAL HOURS AFTER THE PASSAGE OF A COLD FRONT. THE WINDS WILL SPREAD FROM NORTHWEST INTO SOUTHWEST OKLAHOMA BEFORE SUNRISE TUESDAY BUT LESSEN SOMEWHAT DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KOUN 302121 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 321 PM CST MON OCT 30 2006 OKZ004>007-009>012-014>018-021>024-027-033>038-TXZ083>085-310530- /O.CON.KOUN.WI.Y.0022.061031T0700Z-061031T1400Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- HARDEMAN-FOARD-WILBARGER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH... CHILLICOTHE...CROWELL...VERNON 321 PM CST MON OCT 30 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CST TUESDAY. NORTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL OCCUR TONIGHT FOR SEVERAL HOURS AFTER THE PASSAGE OF A COLD FRONT. THE WINDS WILL SPREAD FROM NORTHWEST INTO SOUTHWEST OKLAHOMA BEFORE SUNRISE TUESDAY BUT LESSEN SOMEWHAT DURING THE DAY TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KOUN 310919 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 319 AM CST TUE OCT 31 2006 OKZ004>007-009>012-014>018-021>024-027-033>038-TXZ083>085-311030- /O.CAN.KOUN.WI.Y.0022.000000T0000Z-061031T1400Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- HARDEMAN-FOARD-WILBARGER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... BURNS FLAT...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA... HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...LAWTON...QUANAH... CHILLICOTHE...CROWELL...VERNON 319 AM CST TUE OCT 31 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. GUSTY NORTH WIND OF 20 TO 30 MPH WITH GUSTS TO 30 TO 35 MPH WILL PERSIST THIS MORNING... BUT SUSTAINED WINDS OVER 30 MPH ARE NO LONGER EXPECTED. THE WINDS WILL SLOWLY DECREASE TUESDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 30, 3:18 AM CST, 11 minutes earlier.
Area forecast discussion, Oct 30, 3:18 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
318 AM CST MON OCT 30 2006
.DISCUSSION...
TODAY WILL BE UNSEASONABLY WARM WITH TEMPERATURES THIS AFTERNOON
15 TO 20 DEGREES ABOVE LATE-OCTOBER NORMALS. HHUMIDITIESAND WINDS
WILL ALSO COME IN LINE FOR A RED FLAG FIRE WARNING IN PARTS OF
NORTHERN OKLAHOMA TODAY. IT WILL BECOME QUITE GUSTY IN MOST OF
OKLAHOMA THIS AFTERNOON BUT IT APPEARS THAT WINDS WILL REMAIN JUST
BELOW ADVISORY CRITERIA OF SUSTAINED 30 MPH WINDS. THE COLD FRONT
SHOULD MOVE INTO NORTHWEST OKLAHOMA LATE THIS EVENING BRINGING
VERY GUSTY NORTH WINDS AS IT MOVES QUICKLY THROUGH THE STATE BY
MID-MORNING TUESDAY. A WIND ADVISORY IS EFFECTIVE FOR MUCH OF
NORTHERN AND WESTERN OKLAHOMA BEHIND THE FRONT.
THIS NEW AIRMASS WILL BE RATHER DRY AND MUCH MORE SEASONABLE AS
TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMALS. THE CHANCE FOR
RAIN APPEARS NEAR ZERO WIT THIS FRONT, BUT THERE IS A SMALL CHANCE
THURSDAY IF A WARM-ADVECTION PATTERN DEVELOPS FAR ENOUGH NORTH TO
INCLUDE SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. OTHERWISE, A
COOL AND DRY AIRMASS IS EXPECTED THROUGH THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 80 43 57 34 / 0 10 0 0
HOBART OK 84 42 56 33 / 0 0 0 0
WICHITA FALLS TX 84 46 61 37 / 0 10 0 0
GAGE OK 84 35 53 27 / 0 0 0 0
PONCA CITY OK 80 40 55 32 / 0 10 0 0
DURANT OK 80 55 64 42 / 0 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 1 AM TO 8 AM CST TUESDAY FOR OKZ004-OKZ005-
OKZ006-OKZ007-OKZ009-OKZ010-OKZ011-OKZ012-OKZ014-OKZ015-
OKZ016-OKZ017-OKZ018-OKZ021-OKZ022-OKZ023-OKZ024-OKZ027-
OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
OKZ005-OKZ006-OKZ010-OKZ011-OKZ015.
TX...WIND ADVISORY FROM 1 AM TO 8 AM CST TUESDAY FOR TXZ083-TXZ084-
TXZ085.
&&
99/99Hazardous weather outlook, Oct 29, 2:55 PM CST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CST SUN OCT 29 2006
OKZ004>048-050>052-TXZ083>090-301200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
255 PM CST SUN OCT 29 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
DRY AND STABLE AIR WILL PERSIST OVER THE AREA THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY OCT 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
ENHANCED WILDFIRE CONDITIONS ARE EXPECTED THROUGH LATE AFTERNOON.
VERY WARM TEMPERATURES...LOW RELATIVE HUMIDITIES...AND STRONG WINDS
WILL COMBINE WITH DORMANT VEGETATION ACROSS NORTHERN AND WESTERN
OKLAHOMA TO YIELD CONCERNS FOR EXCEPTIONALLY DANGEROUS WILDFIRE
CONDITIONS. DO YOUR PART IN PREVENTING THE IGNITION OF WILDFIRES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT INTO TUESDAY
ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AS A COLD FRONT MOVES ACROSS
THE AREA.
OTHER HAZARDOUS WEATHER...
DANGEROUS WILDFIRE WEATHER CONDITIONS WILL ALSO BE SEEN ACROSS MUCH
OF THE REGION ON TUESDAY...AS WARM AND DRY AIR WILL CONTINUE TO BE
SEEN AHEAD OF A STRONG COLD FRONT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:24 AM CST | Red Flag Warning | OUN | Alfalfa, Dewey, Major, Woods, Woodward | 15 hr |
Nearby
Wind Advisories in Oklahoma, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.